Functional Analysis and Its Applications

, Volume 52, Issue 1, pp 77–81 | Cite as

Monodromization and Difference Equations with Meromorphic Periodic Coefficients

  • A. A. Fedotov
Brief Communications


We consider a system of two first-order difference equations in the complex plane. We assume that the matrix of the system is a 1-periodic meromorphic function having two simple poles per period and bounded as Im z → ±∞. We prove the existence and uniqueness of minimal meromorphic solutions, i.e., solutions having simultaneously a minimal set of poles and minimal possible growth as Im z → ±∞. We consider the monodromy matrix representing the shift-byperiod operator in the space of meromorphic solutions and corresponding to a basis built of two minimal solutions. We check that it has the same functional structure as the matrix of the initial system of equations and, in particular, is a meromorphic periodic function with two simple poles per period. This implies that the initial equation is invariant with respect to the monodromization procedure, that is, a natural renormalization procedure arising when trying to extend the Floquet–Bloch theory to difference equations defined on the real line or complex plane and having periodic coefficients. Our initial system itself arises after one renormalization of a self-adjoint difference Schrödinger equation with 1-periodic meromorphic potential bounded at ±i∞ and having two poles per period.

Key words

difference equations in the complex plane meromorphic periodic coefficients monodromy matrix renormalization procedure 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    H. L. Cykon, R. G. Froese, W. Kirsch, and B. Simon, Schrödinger Operators With Applications to Quantum Mechanics and Global Geometry, Springer-Verlag, 1987.Google Scholar
  2. [2]
    A. A. Fedotov, Algebra i Analiz, 25:2 (2013), 203–235; English transl.: St. Petersburg Mathematical Journal, 25:2 (2014), 303–325.Google Scholar
  3. [3]
    V. Buslaev and A. Fedotov, Adv. Theor. Math. Phys., 5:6 (2001), 1105–1168.MathSciNetCrossRefGoogle Scholar
  4. [4]
    A. Fedotov and F. Sandomirskiy, Comm. Math. Phys., 334:2 (2015), 1083–1099.MathSciNetCrossRefGoogle Scholar
  5. [5]
    L. Pastur and A. Figotin, Spectra of Random and Almost-Periodic Operators, Springer-Verlag, Berlin, 1992.CrossRefzbMATHGoogle Scholar
  6. [6]
    M. Wilkinson, Proc. Roy. Soc. London, ser. A, 391:1801 (1984), 305–350.MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Saint Petersburg State UniversitySt. PetersburgRussia

Personalised recommendations